Information sent to healthcare professionals in January about the safety of medicines

Monthly lists of letters for healthcare professionals on the safety of medicines

31 January 2013

Copies of letters sent to healthcare professionals in January 2013, to inform of new safety information and advice:

Date sent Medicine Safety information
11 January 2013 Fingolimod (Gilenya)PDF file (opens in new window) (583Kb) Revised guidance on cardiovascular monitoring procedures when Gilenya is restarted after treatment interruption.
11 January 2013 Sodium stibogluconate (Pentostam)PDF file (opens in new window) (786Kb) Interaction with amphotericin B deoxycholate, increasing the risk of fatal cardiac arrhythmias.
12 January 2013 Dabigatran (Pradaxa)PDF file (opens in new window) (313Kb) Contraindicated in patients with prosthetic heart valves, because of risk of thromboembolism and bleeding.
15 January 2013 Tiseel and Artiss sprayable fibrin sealantsPDF file (opens in new window) (28Kb) Advice on correct use of sprayable fibrin sealants to minimise risk of fatal air or gas embolism.
16 January 2013 Bivalirudin (Angiox)PDF file (opens in new window) (158Kb) Advice on approved dosing regimens, following reports of inappropriate use.
21 January 2013 Combined laropiprant-nicotinic acid (Tredaptive)PDF file (opens in new window) (138Kb) Suspended from market because of lack of efficacy and increased serious risks. Treatment with Tredaptive should be discontinued.
23 January 2013 Anagrelide (Xagrid)PDF file (opens in new window) (532Kb) Warning of cardiovascular risk associated with anagrelide regardless of previous medical history, and reminder that anagrelide is indicated as second line therapy.
25 January 2013 Insulin degludec (Tresiba)PDF file (opens in new window) (432Kb) Two strengths of the product have been introduced in the UK.

Page last modified: 01 February 2013